Alert archive / New York / Lake Effect Snow Advisories in 2013

Lake Effect Snow Advisory 2, NWS Buffalo, NY

January 18, 2013Monroe County, Niagara County, Orleans County, New York

NWS Buffalo, NY issued this lake effect snow advisory at Jan 18, 2013, 2:50 AM EST for Monroe County, Niagara County, Orleans County, New York. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2013, 2:50 AM EST (07:50 UTC)
Expired
Jan 18, 2013, 6:28 AM EST
In force
4 hr
Issued by
NWS Buffalo, NY

Counties Monroe County, NY, Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 54 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2013-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2013-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
120 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WWUS41 KBUF 180750
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
250 AM EST FRI JAN 18 2013

NYZ001>003-181600-
/O.NEW.KBUF.LE.Y.0002.130118T0750Z-130118T1700Z/
NIAGARA-ORLEANS-MONROE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER
250 AM EST FRI JAN 18 2013

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

* LOCATIONS...NIAGARA...ORLEANS AND MONROE COUNTIES

* TIMING...THROUGH LATE THIS MORNING.

* ACCUMULATIONS...4 TO 6 INCHES.

* IMPACTS...AREAS OF MODERATE TO HEAVY SNOW ALONG THE LAKESHORE
  AFFECTING TRAVEL ALONG ROUTES 104 AND 31 BETWEEN LEWISTON AND
  WESTERN MONROE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$
1 follow-up statement
263 
WWUS41 KBUF 181128
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
628 AM EST FRI JAN 18 2013

NYZ001>003-181230-
/O.CAN.KBUF.LE.Y.0002.000000T0000Z-130118T1700Z/
NIAGARA-ORLEANS-MONROE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER
628 AM EST FRI JAN 18 2013

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

OCCASIONAL SNOW SHOWERS WILL CONTINUE THIS MORNING. HOWEVER...
ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE MINOR.

$$

TMA

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 18, 12:05 AM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Jan 18, 12:05 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1205 AM EST FRI JAN 18 2013

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE CROSSING THE LOWER GREAT LAKES WILL BRING
SOME LIGHT SNOW TONIGHT ALONG WITH COLDER TEMPERATURES. EXPECT A
COLD AND GENERALLY DRY DAY FRIDAY WITH TEMPERATURES WARMING BACK
ABOVE NORMAL SATURDAY AS A WARM FRONT CROSSES THE REGION. STRONG
WINDS WILL DEVELOP ACROSS THE LOWER GREAT LAKES LATER THIS WEEKEND AS
A DEEP AREA OF LOW PRESSURE TRACKS NORTH OF THE REGION ACROSS
EASTERN CANADA AND A COLD FRONT SWEEPS ACROSS THE LAKES BRINGING A
RETURN TO SEASONABLY COLD WEATHER ALONG WITH LAKE EFFECT SNOW
SHOWERS FOR SUNDAY.

&&

.NEAR TERM /THROUGH TODAY/...
SNOW SHOWERS ARE CONTINUING TO SPREAD INTO WESTERN NEW YORK AND THE
GENESEE VALLEY THIS EVENING IN ASSOCIATION WITH A MID-LEVEL SHORTWAVE
DROPPING ACROSS THE LOWER GREAT LAKES IN THE WAKE OF A DEPARTING
UPPER LEVEL JET STREAK OVER NEW ENGLAND. THE SHORTWAVE WILL TRACK
FAR ENOUGH SOUTH THAT THE BULK OF THE SHOWER ACTIVITY WILL BE
FOCUSED ACROSS WESTERN NEW YORK AND AREAS SOUTH OF LAKE
ONTARIO...LEAVING THE NORTH COUNTRY DRY FOR THE OVERNIGHT. A DEARTH
OF DEEP MOISTURE SHOULD TRANSLATE TO MODEST SNOWFALL TOTALS WITH
MOST AREAS RECEIVING A HALF INCH WITH UP TO AN INCH POSSIBLE ACROSS
THE HIGHER TERRAIN SOUTH OF LAKE ONTARIO AND EAST OF BUFFALO AS WELL
AS THE WESTERN SOUTHERN TIER.

ARCTIC AIR WILL CONTINUE TO SPILL INTO THE REGION FROM CANADA AS
TEMPERATURES DROP INTO THE TEENS ACROSS MOST AREAS OVERNIGHT. THE
NORTH COUNTRY/S CLOSER PROXIMITY TO THE DEEP SUB-ARCTIC AIRMASS OVER
EASTERN ONTARIO AND QUEBEC WILL RESULT IN MUCH COLDER TEMPERATURES
WITH LOWS DROPPING TO AROUND ZERO. IF MID LEVEL CLOUDINESS
ASSOCIATED WITH THE SHORTWAVE CLEARS OUT EARLIER THAN
EXPECTED...TEMPERATURES COULD POTENTIALLY DROP EVEN LOWER...A
SCENARIO THAT WILL BE WATCHED CLOSELY. EVEN THOUGH WINDS WILL REMAIN
RELATIVELY LIGHT TONIGHT...THEY WILL STILL BE ENOUGH TO DRIVE WIND
CHILLS INTO THE SINGLE DIGITS ACROSS MUCH OF THE FORECAST AREA WITH
VALUES DROPPING AS LOW AS 10 BELOW ZERO ACROSS THE NORTH COUNTRY.

EXPECT A DRY...ALBEIT CLOUDY DAY ON FRIDAY ACROSS MOST AREAS IN THE
WAKE OF THE SHORTWAVE AS HIGH PRESSURE SLIDES ACROSS THE LOWER GREAT
LAKES. LAKE EFFECT SHOWERS WILL LINGER EAST OF LAKE ONTARIO THROUGH
MUCH OF DAY...THOUGH AS WITH TONIGHT A LACK OF DEEP MOISTURE SHOULD
KEEP MOST AREAS LIMITED TO AN INCH OR LESS OF SNOW. THE COLD AIRMASS
IN PLACE WILL RESULT IN SEASONABLE CHILLY TEMPERATURES WITH HIGHS
TOPPING OUT IN THE LOW TO MID 20S WITH AREAS ADJACENT TO LAKE ERIE
CLIMBING TO AROUND 30. A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH
PRESSURE SLIDING EAST AND DEVELOPING LOW PRESSURE OVER THE WESTERN
GREAT LAKES WILL RESULT IN INCREASING SOUTHWESTERLY WINDS BY FRIDAY
AFTERNOON THAT WILL KEEP WIND CHILLS LOCKED IN THE LOW TEENS AT BEST.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
THIS PERIOD WILL BE HIGHLIGHTED BY AN EXTENDED PERIOD OF ADVISORY
CRITERIA WINDS AND A LARGE SWING IN TEMPERATURES AS ENERGY EJECTING
OUT OF AN ALASKAN CLOSED LOW WILL PLUNGE DOWN THE BACKSIDE OF A FULL
LATITUDE LONG WAVE TROUGH...EVENTUALLY SPINNING UP A DEEP STORM
NORTH OF THE GREAT LAKES. AN ARCTIC COLD FRONT ASSOCIATED WITH THIS
POWERFUL STORM SYSTEM WILL PLOW THROUGH OUR REGION EARLY SUNDAY
MORNING...AND THIS WILL OPEN THE DOOR FOR A CROSS POLAR FLOW TO
EXTEND FROM THE HIGH LATITUDES OF CANADA TO THE GREAT LAKES REGION.
NOW THAT THE STAGE IS SET...LETS DIG INTO THE DETAILS.

IT WILL BECOME WINDY OVER THE WESTERN COUNTIES FRIDAY NIGHT AS A
65KT LOW LEVEL JET WILL DEVELOP OVER THE MID WESTERN STATES AND PUSH
EAST ACROSS THE LOWER GREAT LAKES. THIS FEATURE WILL COME AS A
RESULT OF A TIGHTENING PRESSURE GRADIENT BETWEEN A STRONG SHORTWAVE
DIGGING OUT OF THE CANADIAN PRAIRIES AND STRONG HIGH PRESSURE OVER
THE SOUTHEASTERN STATES. SINCE THIS WILL COME WITHIN A WARM
ADVECTIVE FLOW...THE STRONGEST WINDS WILL REMAIN ABOVE A SIGNIFICANT
5 DEG INVERSION. EVEN SO...WINDS ACROSS THE HIGHER TERRAIN AND NEAR
THE LAKE ERIE SHORE COULD STILL GUST TO 40 MPH AFTER MIDNIGHT. WINDS
OF THIS MAGNITUDE WOULD REQUIRE AN ADVISORY. EVEN STRONGER WINDS
WILL BE POSSIBLE ON SATURDAY...BUT THAT/S GETTING AHEAD OF OURSELVES.

IN TERMS OF PCPN FRIDAY NIGHT...A WARM FRONTAL BOUNDARY WILL LIFT
NORTH OF THE FINGER LAKES REGION TO THE NORTH COUNTRY AND SAINT
LAWRENCE VALLEY. FRONTOGENETIC FORCING ASSOCIATED WITH THIS BOUNDARY
MAY PRODUCE SOME LIGHT SNOW FROM THE TUG HILL NORTH...BUT QPF WILL
LIMITED SO SNOWFALL AMOUNTS ARE NOT EXPECTED TO EXCEED AN INCH.
ELSEWHERE...SKIES WILL BE PARTLY TO MOSTLY CLOUDY WITH FRESHENING
WINDS.

THE VERY ROBUST SHORTWAVE WILL DIG SOUTHEAST ACROSS THE UPPER GREAT
LAKES ON SATURDAY...AND THIS WILL FURTHER TIGHTEN THE BOUNDARY LAYER
PRESSURE GRADIENT SO THAT THE LOW LEVEL (3-4K FT) JET CAN INTENSIFY
TO 65 TO 70 KNOTS. DURING THE COURSE OF THE DAY...DIURNAL MIXING
WILL HELP TO ERODE MUCH OF THE AFOREMENTIONED INVERSION AND THIS
WILL PROMOTE MORE OF THE STRONG...WELL ALIGNED BOUNDARY LAYER WINDS
TO REACH THE SFC. WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE
ACROSS THE HIGHER TERRAIN AND IN A CORRIDOR FROM LAKE ERIE TO
ROCHESTER. MEANWHILE...A WARM FRONTAL BOUNDARY OVER THE THOUSAND
ISLANDS WILL GRADUALLY LIFT FURTHER NORTH SO THAT ONLY LOW CHC POPS
WILL REMAIN FOR THE NORTH COUNTRY.

THE DEEPENING SFC LOW OVER WESTERN QUEBEC WILL THEN PUSH AN ARCTIC
COLD FRONT ACROSS OUR REGION LATE SATURDAY NIGHT. WHILE THE STRONG
LOW LEVEL JET WILL LIFT OUT TO THE NORTHEAST DURING THE COURSE OF
THE NIGHT...THE FORCING WILL BE REPLACED BY A SIGNIFICANT PV
INTRUSION...AND FOR THE WESTERN COUNTIES...+5MB/3HR ISALLOBARIC
PRESSURE RISES. THIS SHOULD KEEP WIND GUSTS IN THE 45 TO 50 MPH
RANGE FROM LAKE ERIE AND THE NIAGARA FRONTIER TO SITES NORTH OF THE
TUG...WITH LESS IMPRESSIVE GUSTS ELSEWHERE. THE PASSAGE OF THE
ACTUAL FRONTAL BOUNDARY LATE SATURDAY NIGHT COULD BE ACCOMPANIED BY
A SHORT LIVED BURST OF SNOW.

RELATIVELY STRONG WINDS WILL THEN PERSIST IN THE WAKE OF THE ARCTIC
FRONT ON SUNDAY AS TEMPERATURES WILL STEADILY DROP THROUGH THE 20S
AND INTO THE TEENS. WINDS AVERAGING 20 TO 30 MPH WILL PRODUCE WIND
CHILL VALUES IN THE SINGLE DIGITS. IN TERMS OF PCPN...CHANNELED
VORTICITY ALOFT WILL COMBINE WITH SOME CONVERGENCE BROUGHT ABOUT BY
THE LOW LEVEL THERMAL TROUGH IN THE VCNTY OF THE LOWER GREAT LAKES
TO PRODUCE SCATTERED SNOW SHOWERS. ONCE THE ARCTIC FRONT DROPS
THROUGH THE REGION...SNOWFALL AMOUNTS ARE NOT EXPECTED TO EXCEED AN
INCH.

IT WILL BE COLD SUNDAY NIGHT WITH SOME NUISANCE LAKE DRIVEN SNOW
SHOWERS. OVERNIGHT LOWS WILL RANGE FROM THE TEENS ACROSS THE
MAJORITY OF WRN NY TO THE MINUS SINGLE DIGITS IN THE NORTH COUNTRY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
TEMPERATURES WILL BE BELOW NORMAL THROUGH THIS PERIOD AS THE MOST
IMPRESSIVE LONG WAVE TROUGH IN THE NORTHERN HEMISPHERE WILL BE
CENTERED OVER EASTERN CANADA. THE POLAR VORTEX ASSOCIATED WITH THIS
TROUGH WILL INITIALLY BE HELD IN CHECK BY A HYBRID BLOCK OVER
GREENLAND...BUT AS WE PROGRESS THROUGH THE WEEK...THE RIDGE WILL
EXTEND BACK ACROSS THE CANADIAN ARCTIC. THE WEAKNESS LEFT ON THE
EQUATORWARD SIDE OF THE EAST-WEST BLOCK WILL ENCOURAGE THE VORTEX TO
SHIFT OUT ACROSS THE ATLANTIC. THIS IN TURN WILL SHUT DOWN THE FLOW
OF AIR OUT OF THE ARCTIC AND ENCOURAGE A MODERATION IN TEMPERATURES
FOR OUR REGION LATE IN THE WEEK.

SPEAKING OF TEMPERATURES...NOT ONLY WILL THE COLDEST AIR IN THE
NORTHERN HEMISPHERE BE ON OUR SIDE OF THE POLE...BUT IT WILL BE
CENTERED JUST ONE PROVINCE TO OUR NORTH. A LARGE POOL OF -32 TO 36C
H925 AIR WILL RESIDE OVER QUEBEC DURING THIS TIME FRAME.
MEANWHILE...IT IS INTERESTING TO NOTE THAT THE NORMALLY FROZEN
TUNDRA CALLED BAFFIN ISLAND (AT 75N) WILL EXPERIENCE TEMPERATURES
NEAR THE FREEZING MARK. THIS UNIQUE FLIP IN THE TEMPERATURE FIELD AT
THESE HIGH LATITUDES CAN BE ATTRIBUTED TO THE SERIOUS BLOCKING BEING
OFFERED BY THE AFOREMENTIONED EAST-WEST RIDGE OVER GREENLAND AND
SCANDINAVIA.

FROM MONDAY THROUGH WEDNESDAY...THE BASE OF THE DEEP LONGWAVE TROUGH
WILL BE CENTERED OVER EASTERN CANADA WHILE WEAK THERMAL BASED
TROUGHING WILL BE FOUND OVER THE LOWER GREAT LAKES. CONVERGENCE IN
T HE VCNTY OF THIS BOUNDARY COUPLED WITH SUBTLE SHORTWAVES ROTATING
THROUGH THE BASE OF THE TROUGH WILL KEEP SCATTERED SNOW SHOWERS OVER
THE FORECAST AREA. WHILE THERE WILL BE SOME LAKE ENHANCEMENT EAST
AND SOUTHEAST OF THE LAKES...THE LAKE OF A DEEP MOISTURE FIELD WILL
LIMIT ACCUMULATIONS. DAYTIME HIGHS WILL BE IN THE TEENS TO LOWER 20S
FOR MONDAY THROUGH WEDNESDAY WHILE OVERNIGHT LOWS WILL RANGE FROM
THE MINUS SINGLE DIGITS ACROSS THE NORTH COUNTRY TO BETWEEN 10 AND
15 MOST ELSEWHERE.

FOR WEDNESDAY NIGHT AND THURSDAY...THE TROUGH WILL SHIFT EAST AND
ALLOW RIDGING TO BUILD ACROSS THE UPPER MISSISSIPPI VALLEY AND GREAT
LAKES REGION. THIS WILL LEAD TO SOME MODIFICATION IN OUR
TEMPERATURES AS READINGS WILL CLIMB BACK TOWARDS NORMAL LEVELS.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
SNOWFALL THAT HAS SPREAD ACROSS WESTERN AND NORTH-CENTRAL NEW YORK
THIS EVENING HAS BROUGHT WIDESPREAD MVFR TO IFR CONDITIONS. THERE
MAY BE SOME IMPROVEMENT IN CONDITIONS OVERNIGHT AS THE SHORTWAVE
RESPONSIBLE FOR THE BULK OF THE SNOWFALL PASSES EAST OF THE
AREA...HOWEVER LINGERING NORTHWESTERLY FLOW MAY CONTINUE TO KEEP
LAKE EFFECT SHSN IN PLAY AT LEAST ACROSS WESTERN NY SITES THROUGH
DAYBREAK. THEREAFTER EXPECT CONDITIONS TO IMPROVE TO VFR DURING THE
DAY FRIDAY AS A RIDGE OF HIGH PRESSURE TRACKS OVERHEAD.
SOUTHWESTERLY WINDS WILL INCREASE DURING THE AFTERNOON AS THE HIGH
TRACKS TO THE EAST AND THE PRESSURE GRADIENT TIGHTENS BETWEEN THE
DEPARTING HIGH AND LOW PRESSURE TRACKING INTO THE WESTERN GREAT
LAKES. IN ADDITION A WARM FRONT WILL CROSS THE LOWER GREAT LAKES
FRIDAY NIGHT BRINGING A CHANCE OF SNOW SHOWERS TO THE NIAGARA
FRONTIER THOUGH THE REST OF THE FORECAST AREA MAY BE SPARED. A
STRONG LOW LEVEL JET ACCOMPANYING THIS FRONT WILL ALSO BRING A
THREAT OF LLWS TO THE AREA FRIDAY NIGHT.

OUTLOOK...
FRIDAY NIGHT...MAINLY VFR.
SATURDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS.
SATURDAY NIGHT THROUGH SUNDAY...MVFR AND IFR IN SNOW SHOWERS.
MONDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS.

&&

.MARINE...
A FRESH ROUND OF SMALL CRAFT ADVISORIES HAS BEEN ISSUED THIS EVENING
AS GUSTY WESTERLY WINDS ARE PUSHING ACROSS LAKE ERIE IN THE WAKE OF
A PASSING UPPER LEVEL DISTURBANCE. THERE WILL BE A BRIEF LULL IN THE
WINDS DURING THE EARLY PART OF THE DAY ON FRIDAY AS A RIDGE OF HIGH
PRESSURE SLIDES ACROSS THE LAKES...HOWEVER SOUTHWESTERLY WINDS WILL
FRESHEN FRIDAY EVENING AS THE PRESSURE GRADIENT TIGHTENS BETWEEN THE
DEPARTING HIGH AND LOW PRESSURE PUSHING ACROSS THE WESTERN GREAT
LAKES. THIS WILL RESULT IN WIDESPREAD SMALL CRAFT CONDITIONS ACROSS
THE LAKES THROUGH THE UPCOMING WEEKEND. THE POTENTIAL STILL EXISTS
FOR GALES TO DEVELOP SATURDAY NIGHT INTO SUNDAY AS THE DEEPENING LOW
PASSES TO THE NORTH OF THE LAKES AS IT TRACKS INTO EASTERN CANADA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST
         SATURDAY FOR LEZ020.
         SMALL CRAFT ADVISORY UNTIL 6 PM EST SATURDAY FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM
         EST SATURDAY FOR LOZ043.
         SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EST SATURDAY
         FOR LOZ042.
         SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST
         SATURDAY FOR LOZ044-045.

&&

SYNOPSIS...WOOD
NEAR TERM...WOOD
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...WOOD
MARINE...WOOD
Hazardous weather outlook, Jan 17, 3:18 PM EST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
318 PM EST THU JAN 17 2013

NYZ012>014-019>021-085-182030-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
318 PM EST THU JAN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A DEEPENING AREA OF LOW PRESSURE IS FORECAST TO MOVE BY JUST NORTH
OF THE REGION LATER SATURDAY NIGHT AND SUNDAY. THIS HAS THE
POTENTIAL TO BRING STRONG WINDS TO MUCH OF WESTERN NEW YORK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>008-010-011-182030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-
318 PM EST THU JAN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A DEEPENING AREA OF LOW PRESSURE IS FORECAST TO MOVE BY JUST NORTH
OF THE REGION LATER SATURDAY NIGHT AND SUNDAY. THIS HAS THE
POTENTIAL TO BRING STRONG WINDS TO MUCH OF WESTERN AND NORTH
CENTRAL NEW YORK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-182030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
318 PM EST THU JAN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jan 17, 9:52 PM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
952 PM EST THU JAN 17 2013

NYZ001>004-010>014-019>021-085-180600-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
952 PM EST THU JAN 17 2013

...BURST OF SNOW TO COVER ROADS TONIGHT...

AT 945 PM SNOW IS CURRENTLY FALLING ACROSS MUCH OF WESTERN NEW
YORK THIS LATE EVENING...DROPPING VISIBILITIES DOWN TO A QUARTER
OF A MILE OR LESS AT TIMES AND PRODUCING SNOW COVERED ROADS.

THIS BURST OF SNOW IS EXPECTED TO REACH INTO THE GENESEE VALLEY
AND NORTHERN FINGER LAKES REGION THROUGH THE NIGHT.

SNOW TOTALS WILL RANGE FROM A FRESH COATING TO AN INCH OR SO
ACROSS LOWER ELEVATIONS...WHILE THE HILLS SOUTH OF BUFFALO AND
ROCHESTER WILL RECEIVE UPWARDS TO TWO INCHES. THE BRIEF PERIOD OF
HEAVY SNOW WILL CAUSE ROADS TO BECOME SNOW COVERED AND SLIPPERY.

THESE SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT
WITH VARYING INTENSITIES. VISIBILITIES WILL CONTINUE TO
OCCASIONALLY DROP TO A QUARTER OF A MILE OR LESS AT TIMES IN
THESE SNOW SHOWERS. MOTORISTS SHOULD ADJUST THEIR SPEEDS
ACCORDING TO ROAD AND WEATHER CONDITIONS AND BE PREPARED FOR
SLIPPERY SPOTS AND REDUCED VISIBILITIES.

THOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 9:50 PM ESTSmall Craft AdvisoryBUF47 hr
Jan 18, 9:59 AM ESTGale WatchBUF18 hr
Jan 18, 11:18 AM ESTWind AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more25 hr

Nearby

Lake Effect Snow Advisories in New York, 2013Every lake effect snow advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.